Jump to content

I can do this. Right?


[An...]

Recommended Posts

Hi everyone! What a fantastic place you’ve created. I’m 43 and have been on Xanax anywhere from .25mg-2mg for 13 years. In January, I tapered off totally for the first time ever and made it until March or so… I was at the doc for what I now know to be benzo belly and without a thought he just gave me a new Rx. I didn’t even ask, but thought “I can do it again.” So…here I am. Again. I was down to .0.125 - .25. On day three without and experiencing waves of withdrawal. Luckily, I’ve experienced this before and once read, “get comfortable being uncomfortable.” Right now, the worst of the most recent wave has passed but I’m paranoid about seizures and all of that. I had my vitals checked today and the PA just said “if it gets too bad go to the ER.” He seemed to think I’ll be fine, so I’m trusting that. I have a new doc appt tomorrow and am wondering how to approach it. Advice, encouragement and reassurance appreciated!
Link to comment
Share on other sites

Hello Anna79, welcome to BenozoBuddies,

 

I'm a little confused about your current status, are you benzo free and did you jump from a dose of .125 or .25?  Have you had seizures in the past? 

 

We typically suggest reducing your dose by about 5-10% every couple of weeks to minimize withdrawal symptoms but it sounds like you've gone a bit faster.  What is your appointment tomorrow in relation to, is it with the doctor who has been managing your taper?

 

I'm sorry for so many questions, I hope you'll help me understand.  In the meantime I'll provide some links to help you navigate the forum and since I'm not sure about your status, I'll dump them all on you, sorry about that.  :laugh:

 

Pamster

 

Colorado Consortium Benzodiazepine Deprescribing Guidelines

 

Planning Your Withdrawal (Taper)

 

Withdrawal Support (during your taper)

 

The Ashton Manual

 

Post-withdrawal Recovery Support

 

Cold Turkey, Detox & Rapid Withdrawal

 

Link to comment
Share on other sites

No problem-I wasn’t clear (understandably so right now). I went from .5 to .25 for about two weeks and then jumped off on my own — which I know was too fast. The doc who gave me the most recent Rx told me to taper on my own. I moved and am seeing who I hope to be my permanent PCP from now on. That said, I’m three days without it and can’t function at work so I need to discuss options with him.
Link to comment
Share on other sites

Seizures are rare and if you don't have a history of them you'll probably be okay but not being able to function at work is concerning, are you thinking of going back on the Xanax?
Link to comment
Share on other sites

Thanks. I suppose I’m thinking about it… not sure I would be if I didn’t have to work. I’d like to do a true taper, with a plan…
Link to comment
Share on other sites

No shame in going back on in order to be able to take care of your responsibilities, we have many who are tapering and working and although it can be tough, the distraction work provides can be helpful.

 

Let us know if your new doctor is willing to prescribe and we'll help you figure out a plan but basically its reducing by using your symptoms as a guide, a patient led, symptom based taper is best, in fact the first link I gave you is excellent.  You might want to print it out and give it to your new doctor although I'm not sure if it will be appreciated, many doctors don't understand those of us who have a difficult time with this when some of their other patients don't, we're just lucky I guess.  :sick:

Link to comment
Share on other sites

Anna79

 

Yes you can do this - but only one day at a time. I'm in my sixth year now and here I thought it would only be 4 months (I wonder where I got that from?). It's hard - so hard. Look to distractions just to get through the next hour. You learn a lot about yourself - how strong you are... I journal which helps just to put it somewhere and music has become my greatest distraction. Eventually, I changed my diet to eat things to support my brain and I walk two miles almost day to encourage more blood flow to my brain. Sometimes, even through intense brain fog, I sense I might be doing something right (finally) because I do feel a little better somehow (hate to even say it). I hope I'm right. Good luck with your journey. I'll be watching your progress.

Link to comment
Share on other sites

By the way Anna, because I'm in this almost six years and counting, doesn't mean you will be. Us "protracted" folks are just a small minority who are positively unlucky. I don't think I would have appreciated a reply from someone who is still struggling after 5 years Sorry.
Link to comment
Share on other sites

Anna, yes you can do this. your situation is similar to my own. I had a script for xanax for over 20 years to be used as needed. I routinely took it for such BS reasons as flying on plane, social anxiety, restless leg syndrome. But then I started using more, realized it was too much, cold turkeyed off, reacted badly, returned to taper. more or less it was a 5 month taper. it went well. Im off now for 6 weeks. no problems. As you drop down find a place that might be slightly uncomfortable, stay there until you even out, then drop again. Your body will adjust to the discomfort and equalize. You won't have a seizure (i dont think) at your dosage. You can totally do this.
Link to comment
Share on other sites

×
×
  • Create New...